Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Chest tightness, nausea, tingling pricking in the fingers, shortness of breath. Damage heart?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I am a 49 white female. When using a climbing harness to ascend a tree 2 days ago, I inadvertently restricted the flow of blood in my legs because the harness was compressing my inner thighs. I experienced symptoms similar to a heart attack (chest tightness & pain, nausea, shortness of breath). The nausea caused me to descend to the ground quickly. After the harness was loosened, I felt immediate relief but experienced sharp tingling pricking in my fingers for about 15 minutes and a general uncomfortable feeling for a couple of hours. Should I have a follow up exam to see if there was any damage to my heart? Could this situation possibly cause a blood clot?
Posted Tue, 8 May 2012 in Heart Attack
Answered by Dr. Praveen Tayal 50 minutes later

Thanks for posting your query.

Using a climbing harness can cause venous pooling of the blood in legs compromising the blood supply to heart and brain. The symptoms you experienced were due to Cardiac Ischemia. Now that your symptoms have been relieved, there is nothing much that can be done to revert any damage it might have caused to the heart.

I would advise you to consult your Cardiologist to have a complete cardiac check up to find out any damage it has caused to your heart. Using a climbing harness is not likely to induce a blood clot formation.

Once again, I really think that you should proceed for an evaluation at your cardiologist's office. This will help rule out any worrisome problem which could cause you a significant degree of detriment.

I hope this answers your query effectively. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor